My 96 yo mother has been taking Cymbalta for about a month. Since then she has become confused on a few items. Can Cymbalta cause confusion?
Can Cymbalta cause confusion?
Question posted by amk27 on 3 Feb 2022
Last updated on 12 March 2022 by Anonymous
I agree with the previous responder. Its a known factor one of the most common side effect, of this medication, in elderly people is: confusion, problems concentrating and thinking or memory problems. Let your mom's physician know, might have to decrease the dosage.
Hi amk27. I was prescribed Cymbalta for nerve pain and ended up with anxiety, depression, confusion, suicidal thoughts, dizziness, exhaustion, brain fog, memory loss, blurry vision, emotional blunting, muscle and joint pain, along with many other side effects. I was in so much pain I was misdiagnosed with fibromyalgia. I’m in a Cymbalta support group where there are over 30,000 people having trouble with this medication and they are getting help tapering off it. They helped me taper off Cymbalta and now that I’m completely off it every side effect is gone.
Confusional state is considered an uncommon side effect which affects 0.1% to 1.0% of people being treated with this medication.
I suggest you inform her Dr., perhaps she needs a dose adjustment.
Thanks. She goes next week for a follow-up. I will absolutely discuss this with her doctor.
She takes it for osteoarthritis and fibromyalgia. A dose adjustment may be the answer. Thanks again.
You are welcome.
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.